Question about CM & allegraD


#1

I am currently taking allegraD and my dr couldn’t tell me when the effects on my cm would wear off. I’m not asking for medical advice - I only want to know when to expect those effects to wear off based on other women’s experiences so I can watch for it on my charts. I use sympto-thermal to avoid currently, so I have a cross-check with my temp anyway. I’m just curious.


#2

Have you stopped taking it?
Or are you assuming that the effects will improve in time while taking it regularly? (I would NOT assume this, by the way!)


#3

I just started taking it today. That and an antibiotic and motrin for fever too – darn sinus dranage making me sick. Anyway, I just know that the allegraD is a decongestiant (sp?) and since it’s job is to dry up mucus in my nose I figured it would have effects elsewhere too. I don’t normally take it on a regular basis. Sorry, guess I should have clarified that a little bit.


#4

Decongestants will definitely have an impact on your CM and may make them difficult to read…

One thing to consider is to try Mucinex (which is guaifenesin, an expectorant)… it works by loosening mucous and has worked (for me) to help relieve nasal congestion…
It won’t dry up your CM… it may actually make it a little more prevalent.
The QUALITY (consistency, color, etc) of the CM is important for tracking your cycle in the sympto-thermal method… using the Guaifenesin may increase the QUANTITY, but shouldn’t affect the QUALITY…

Hope that helps!


#5

Thanks Emily.


#6

DISCLAIMER: The views and opinions expressed in these forums do not necessarily reflect those of Catholic Answers. For official apologetics resources please visit www.catholic.com.